It is currently Sep 22, 2017 3:55 am


Risperidone (Risperdal) withdrawal - July 2015

Risperidone (Risperdal) withdrawal - July 2015

Postby yellowrose » Jul 06, 2015 8:28 pm

I've been on a combo of Risperdal and Lithium for the last 8 years. Ostensibly I have 'bipolar disorder'. I don't really buy into that label. Since I had a bad experience weaning off Lithium in 2007 I have been very weary of messing with the medication. To be honest I just feel the medication is making me really physically sick due to weight gain, Tardive Diskinesia, sedation. I just feel the medication zombifies me.

Anyway the psychiatrist has allowed me to reduce the Risperdal by 0.25 mg from 4mg to 3.75mg. There was a bit if bureaucracy with the chemist as they had to give me lots of smaller capsules (not really capsules but tablets - smaller dosages). I had to pay circa £32 instead of the usual £16 for a two month supply.

Anyway I'm now past the second night of taking the reduced dose. Today was a torrid day. I felt lousy all day. I felt flu-ish tired, my clothes didn't seem to fit. Actually I think it's too soon to notice a difference.

To be honest part of me is terrified in case I have an episode and it happens too quickly for me to just bob up to the original dose.

Another thing is that I'm aware my life is pretty stressful at the moment (when isn't it) and it may not be the bed time to make this adjustment.

I'm quite nervous about the whole thing.

Life seems quite suffocating and claustrophobic.

I also feel there is scant safety net if things do go wrong.
Taoist master in training ------ www.liamartist.blogspot.co.uk
yellowrose
 
Posts: 11405
Joined: Jan 30, 2011 9:08 pm

Re: Risperidone (Risperdal) withdrawal - July 2015

Postby yellowrose » Jul 07, 2015 9:35 pm

So far, so good.

I noticed I discovered changing the font colour on my blog and seem to have had a realisation about following my childhood dreams. I feel a bit more alive in a good way. To be honest any change isn't really noticeable right now.

What's going on in the background is that I feel incredibly run down. Might go to the chemist tomorrow.
Taoist master in training ------ www.liamartist.blogspot.co.uk
yellowrose
 
Posts: 11405
Joined: Jan 30, 2011 9:08 pm

Re: Risperidone (Risperdal) withdrawal - July 2015p

Postby yellowrose » Jul 08, 2015 7:41 am

Today woke up. Feel okay mentally. Physically a little run down. Again I think being run down has little to do with the drug withdrawal.
Taoist master in training ------ www.liamartist.blogspot.co.uk
yellowrose
 
Posts: 11405
Joined: Jan 30, 2011 9:08 pm

Re: Risperidone (Risperdal) withdrawal - July 2015

Postby donkarp » Jul 08, 2015 7:35 pm

Hi Yellowrose--

It's good to hear that you are doing well and still lowering your medication dose.

I'd like to propose some forms of self care to get you more involved with controlling your own destiny.
One powerful one is what I found on another part of this site.

The WRAP is Wellness Recovery Action Plan--all about setting things up for yourself in terms of recognizing future triggers and crises, and having a plan to deal with them. Look at this site: http://www.mentalhealthrecovery.com
And beyondmeds.com
This is part of the Icarus site on another page:
A Harm Reduction Guide to Coming off Psychiatric Drugs

Currently I am promoting regular use of self hypnosis.

I hope you find this helpful and continue to improve.
donkarp
 
Posts: 28
Joined: May 24, 2015 10:15 am
Location: Central Mexico

Re: Risperidone (Risperdal) withdrawal - July 2015

Postby yellowrose » Jul 10, 2015 10:09 pm

Hey Donkarp,

Thanks! My good friend mentioned WRAP in her zine and she was a bit critical of the way it was delivered.n

-------------------------

Arrgh, so now it kicks in!

I'm aware that the cycling of my mood is deeper. I feel more pain surfacing around my teenaged self. Maybe this is the root of those mood swings. If I had felt accepted by my peer group at school maybe my mental state would have become more robust.

The loneliness I feel now is mirroring the loneliness I felt then. What could I do now to act differently to the past? Maybe join a group for writers? I think that would be really good for me.

I had a good anthropological understanding of mental health back in 2007 but I lacked real life tools to deal with it.
Taoist master in training ------ www.liamartist.blogspot.co.uk
yellowrose
 
Posts: 11405
Joined: Jan 30, 2011 9:08 pm

Re: Risperidone (Risperdal) withdrawal - July 2015

Postby yellowrose » Jul 26, 2015 6:13 pm

I seem to be getting more tiredness. Seem to be getting overstimulated more easily.

I think I would like to get down to a level where I can wake up on time.
Taoist master in training ------ www.liamartist.blogspot.co.uk
yellowrose
 
Posts: 11405
Joined: Jan 30, 2011 9:08 pm


Return to Reducing and Going Off Medications Safely

Who is online

Users browsing this forum: No registered users and 1 guest